Alert archive / Idaho / Special Weather Statements in 2013
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 8, 2013, 4:21 PM MDT for Fremont County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2013, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 8, 2013, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
County Fremont County, ID
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821
WWUS85 KPIH 082221
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
421 PM MDT MON JUL 8 2013
IDZ019-082300-
FREMONT ID-
421 PM MDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
UNTIL 500 PM MDT
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES NORTHWEST OF ISLAND PARK VILLAGE...MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
HENRYS LAKE AREA IN RURAL FREMONT COUNTY...
LAT...LON 4451 11151 4454 11151 4455 11148 4456 11151
4465 11152 4466 11149 4471 11149 4473 11144
4472 11141 4475 11137 4464 11123 4458 11122
4457 11120
TIME...MOT...LOC 2220Z 249DEG 27KT 4465 11136
$$
HUSTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:05 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 2:05 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT MON JUL 8 2013 .SHORT TERM...LOW PRESSURE DISTURBANCE PASSING TO THE NORTH THIS AFTERNOON WITH SOME TRAILING ENERGY TO SUPPORT CONVECTION IN THE SOUTH CENTRAL HIGHLANDS AND THE MOUNTAINS ALONG THE WYOMING BORDER. ALSO ISOLATED THUNDERSTORMS POSSIBLE BETWEEN MACKAY AND BLUE DOME. SATELLITE IMAGERY INDICATES SOME PRECIPITABLE WATER VALUES AROUND .8 INCH ALONG A LINE FROM OAKLEY RESERVOIR TO DRIGGS. WILL LOOK FOR POSSIBLE HEAVY RAIN SHOWERS AND GUSTY WINDS IN THAT AREA...OTHERWISE THE AIR MASS IS BECOMING DRIER TODAY. RS THE HIGH PRESSURE RIDGE REBOUNDS BEHIND THE EAST MOVING TROUGH TUESDAY AND WEDNESDAY. EXPECT TEMPERATURES WILL REBOUND TO THE MIDDLE 90S BY WEDNESDAY. RESIDUAL MOISTURE LINGERS IN THE SOUTH CENTRAL HIGHLANDS TUESDAY AFTERNOON FOR SOME PRETTY ISOLATED CONVECTIVE ACTIVITY. LITTLE OR NO SHOWERS EXPECTED WEDNESDAY AS WELL BUT...BY WEDNESDAY EVENING THERE COULD BE SOME MONSOON MOISTURE TRYING RETURN TO THIS AREA. RS .LONG TERM...THURSDAY THROUGH SUNDAY...A NEW LOW PRESSURE TROUGH FORMS ALONG THE WEST COAST BY THRUSDAY...MEANWHILE...A PORTION OF THE REMNANTS OF TROPICAL STORM ERICK NEAR BAJA CALIFORNIA MAY BECOME ENTRAINED IN THE FLOW NORTHWARD AHEAD OF THE TROUGH AND COMBINE WITH DEEPER MONSOON MOISTURE POOLING IN THE INTER MOUNTAIN REGION OF OLD MEXICO. AT PRESENT...THE GFS MODEL COMBINES MOISTURE FROM BOTH SOURCES WHICH SURGE ACROSS SOUTHEAST IDAHO THURSDAY. PRECIPITABLE WATER VALUES APPROACH 1 INCH AGAIN AFTER DROPPING OFF TO AROUND ONE HALF INCH. THURSDAY WILL BE THE MOST ACTIVE DAY FOR SHOWERS OR THUNDERSTORMS...LESS ON FRIDAY AND VERY ISOLATED AFTER THAT. BY FRIDAY THE TROUGH MOVING INLAND DIVERTS THE MONSOON MOISTURE THROUGH UTAH AND COLORADO. RS && .AVIATION...HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THROUGH EARLY EVENING. CONDITIONS WILL REMAIN VFR THROUGH TUESDAY UNLESS UNDER A STRONG THUNDERSTORM TODAY. 10 TO 15 KNOT WINDS EXPECTED AT IDA AND PIH THIS AFTERNOON. GK && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MUCH OF THE DISTRICT AGAIN THIS AFTERNOON AND EARLY EVENING. EXPECT BEST COVERAGE IN ZONES 411...427 AND 413. EXPECT ISOLATED COVERAGE ELSEWHERE. WILL HAVE STRONG WIND GUSTS NEAR THUNDERSTORMS. DRIER CONDITIONS MOVE IN TUESDAY WITH LOWER HUMIDITY EXPECTED AND MUCH LESS COVERAGE OF THUNDERSTORMS WITH ONLY THE EXTREME SOUTHEAST CORNER OF IDAHO EXPECTING ANY ISOLATED STORMS. GK && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 8, 3:30 AM MDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT MON JUL 8 2013 IDZ017>025-031-032-090930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 330 AM MDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL REDEVELOP TODAY ACROSS EASTERN IDAHO. STRONGER STORMS MAY PRODUCE WIND GUSTS OVER 45 MPH AND SMALL HAIL. ACROSS THE SOUTHEAST PART OF OUR FORECAST AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE. WHILE THE POTENTIAL FOR SEVERE WEATHER OR FLOODING IS LOW...IT CANNOT BE RULED OUT. IT APPEARS THAT WESTERN RANGES OF THE CENTRAL MOUNTAINS AND ARCO DESERT SHOULD BE STORM FREE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BY MIDWEEK AND BEYOND...SOUTHWEST FLOW BECOMES RE-ESTABLISHED ACROSS EASTERN IDAHO. EACH DAY BEGINNING THURSDAY...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH A FOCUS FOR HIGHER PROBABILITIES ACROSS THE SOUTHEAST. THIS IS DUE TO SOME UNCERTAINTY AS SMALLER SYSTEMS PASSING TO OUR NORTH MAY TEMPORARILY DRY OUT THE CENTRAL MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 8, 3:45 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 345 PM MDT MON JUL 8 2013 IDZ023-025-082230- BEAR LAKE ID-CARIBOU ID-BANNOCK ID-FRANKLIN ID- 345 PM MDT MON JUL 8 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL FRANKLIN COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 430 PM MDT AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF VIRGINIA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... GRACE... LAT...LON 4275 11173 4247 11151 4233 11214 4251 11222 TIME...MOT...LOC 2145Z 241DEG 17KT 4248 11205 HUSTON
Special weather statement, Jul 8, 4:03 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
403 PM MDT MON JUL 8 2013
IDZ022-082245-
ONEIDA ID-CASSIA ID-
403 PM MDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 445 PM MDT
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF BLACK PINE...MOVING EAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
STONE...
HOLBROOK...INTERSTATE 84 BETWEEN JUNIPER AND THE UTAH LINE...
LAT...LON 4211 11320 4230 11258 4201 11248 4199 11268
4199 11314
TIME...MOT...LOC 2201Z 255DEG 21KT 4203 11303
HUSTONSpecial weather statement, Jul 8, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
421 PM MDT MON JUL 8 2013
IDZ019-082300-
FREMONT ID-
421 PM MDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
UNTIL 500 PM MDT
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES NORTHWEST OF ISLAND PARK VILLAGE...MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
HENRYS LAKE AREA IN RURAL FREMONT COUNTY...
LAT...LON 4451 11151 4454 11151 4455 11148 4456 11151
4465 11152 4466 11149 4471 11149 4473 11144
4472 11141 4475 11137 4464 11123 4458 11122
4457 11120
TIME...MOT...LOC 2220Z 249DEG 27KT 4465 11136
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:00 PM MDT | Special Weather Statement | PIH | Oneida | 60 min |
| Jul 7, 6:05 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Cassia, Franklin, Oneida, Power | 40 min |
| Jul 7, 7:01 PM MDT | Flash Flood Warning | PIH | Bannock, Caribou, Franklin | 3 hr |
| Jul 8, 3:45 PM MDT | Special Weather Statement | PIH | Bannock | 45 min |
| Jul 8, 4:03 PM MDT | Special Weather Statement | PIH | Oneida | 42 min |
| Jul 8, 4:39 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 21 min |
| Jul 8, 4:53 PM MDT | Special Weather Statement | PIH | Bear Lake | 52 min |
| Jul 8, 5:46 PM MDT | Special Weather Statement | PIH | Bear Lake | 44 min |
Nearby
Special Weather Statements in Idaho, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.